Sertraline 25mg: Hi my gp has... - Mental Health Sup...

Mental Health Support

27,277 members15,755 posts

Sertraline 25mg

Natalie1982
Natalie1982

Hi my gp has prescribed me sertraline 25mg. Ive been reading about the side effects and its putting me off taking them. My anxiety is awful and the physical effects of it are crippling me. I have to small children who are currently being homeschooled and my husband is in work as normal. I just dont know if i can have the headaches, nausea and worse anxiety whilst having to function for the children.

Has anyone any advise or in a similar position.

Thanks guys

8 Replies
oldestnewest

Your Doctor has given you medication to control your Mental Health concerns, if you fail to take them how can you hope, generally, how you are going to get better, has your Doctor explained the options you have at this time. Your Doctor is trying to settle you so you will function better than how you feel now

Remember you are in partnership with your Doctor to get well so you need to trust your Doctor as He does you to take your medications to get you well once more. This type of medication takes time for you to get used to them, five weeks. It will also take time before you will move on to positive times once more

BOB

Try herbal medicine from Holland and barrett. If you don't have any issues eat salmon fish.

Milk with turmeric powder just a tiny bit before going to bed. Or as mentioned if you are in UK visit your local Holland and barrett they will recommend you something.

Kali phos 6x is also a homeopathic medicine. Good for stress and anxiety . Mainly use mindfulness and motivational videos on YouTube.

Don't let your mind control you, you control your mind any negative thoughts give them command "cancel "cancel"

Hi it takes at least six weeks for everything to level off after starting sertraline i take 50mg a day.I did suffer with nausea and extra anxiety but this does settle down even when you think it wont but my wife was very supportive and now 12 weeks later i feel much better.

And please remember everyone reacts differently my friend only took 2 weeks for it to take effect.

All the best and good luck.

Hi Natalie

My GP prescribed the same the same medication, ultimately the decision is yours. I had to very honest with myself & accept I needed help, for me this was the biggest hurdle. The side affects are different for everyone, my anxiety was heightened for the first 2 weeks but did notice positive improvements after that.

Send my best wishes

Please at least try the Setraline. 25mg is a tiny dose, and you probably won't experience any major side effects at this low level.

I am also scared to take meds, been struggling with OCD and trying to overcome it without meds. But I am failing, so think I need to give them a try, I also have a toddler, so understand your worries.

When I decide to first take mine, I am going to start them over the weekend, so my husband will be home to help, if I need it/if I get any bad side effects. And see how I get on.

If I do get side effects, it has been recommended to me that the meds are taken at night, just before bed, that way you should be asleep through the side effects.

Maybe you could try these ideas?

It is only 25mg so that's not too bad, I was on Sertraline 100mgs for 2 years. I stopped taking it after getting COVID19 because it made my stomach really sick. There were a lot of people in the hospital with this stomach problem, all who were positive were constantly vomiting and are stomach ill. Three weeks later and just the thought of taking sertraline makes me feel violently sick. I spoke to my doctor this morning and told her I'm never taking it again. Until I recover I will use diazapan - my anxiety is off the scale. I keep shouting at everyone or crying. It really made me think about the toxins that I put in my body, The brain zaps when I forget to take SSRi -Sertraline and they have no idea how it works on the brain or the long term effects. Weighing up the options it is only 25mgs and if it gets you through the day be blessed

Hi Natalie x. I was prescribed sertraline 50 mg in July and I’m not going to deny the start up was brutal but as you are on 25 mg the side effects may be less. I’ve now reduced to 25mg as my body aches were getting worse and I never experienced these before taking the meds. Keep positive you will get there. Good luck x

You may also like...